MAUDE Adverse Event Report: CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number 191058
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental medwatch report will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that at least half-way through a patient hemodialysis (hd) treatment with a fresenius 2008k machine, a staff member at the user facility accidently bumped into the crit-line clip device that was attached to the bloodchamber, which loosened the bloodchamber connection to the dialyzer causing an external blood leak.There was visible blood dripping down the dialyzer.The estimated blood loss was approximately 4ml and there was no change in the patient status.The staff re-tightened the connection between the bloodchamber and dialyzer, and the patient was able to complete treatment without any further issues.There was no patient injury or adverse reaction reported and no medical intervention was required.There was no allegation of a defect or malfunction regarding the bloodchamber or dialyzer devices.The nurse reported that the machine may have alarmed, but was unsure.Following the event, the machine was removed from service to be cleaned.The machine has been returned to service without any further issue as reported.The dialyzer was an optiflux f200 or f250, but no further information was able to be provided.No samples are available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Device evaluation: the complaint sample was not returned to the manufacturer for physical evaluation, and the lot number was not provided.Therefore, the failure mode cannot be confirmed.A records review of the device manufacturing records could not be performed as the blood chamber lot number was not provided.However, investigation by medica confirmed that no anomalies were recorded during production or quality control processes.The investigation into the cause of the reported problem was not able to be confirmed.
 
Additional Manufacturer Narrative
Follow-up: device evaluation device evaluation: a follow-up product investigation report was received by medica.A review of production process and quality control (qc) inspections on the bloodchamber part number 191058 was conducted by the manufacturer.All parts are inspected and processed according to approved procedures and dedicated control cards including visual, dimensional, function, and packaging controls.Molded parts are inspected and released by the by the manufacturing based on qc operating instruction.The assembling of the parts is performed through validated automatic assembly equipment, which is subject to periodic maintenance.There are controls in place to confirm the assembling process, including verification of correct bonding between body and dialyzer connector, flow control, leak test, dimensional inspections, presence and correct screwing of the caps on the twist-lock connector and dialyzer connector, and releasing station.All non-conforming units are isolated for scrap destruction.The packaging activities are in compliance with approved operation instruction, including visual and dimensional inspections.Based on medica's review of the manufacturing and inspection of the product, there is no detection of any deviation which could confirm the complaint event.As the complaint sample is not available to be inspected, the complaint cannot be confirmed.The original investigation conclusion stands.Should additional information become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CRIT-LINE III BLOODCHAMBER II
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key7192889
Report Number2937457-2018-00174
Device Sequence Number73213
Product Code KOC
UDI-Device Identifier00840861102020
UDI-Public00840861102020
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K160749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number191058
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer03/15/2018
05/15/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date03/29/2018
05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K HD MACHINE; FRESENIUS BLOODLINES; FRESENIUS DIALYZER